Thunderstorm Wind, Maricopa
- When
- July 22, 8:56 PM MST
- Where
- Maricopa County, Chandler
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.300, -111.833
Tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 22, 4:10 PM MST, 4 hours 46 minutes earlier.
AZZ020>028-CAZ030>033-230500- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 410 PM MST FRI JUL 22 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT THROUGH THE WEEKEND AS TROPICAL MOISTURE FROM THE SOUTHEAST INCREASES. STRONG GUSTY WINDS ARE EXPECTED WITH SOME STORMS ALONG WITH DESERT DUST STORMS. THE POSSIBILITY OF HEAVY RAIN WILL INCREASE ESPECIALLY TONIGHT AND THIS WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH THE REMAINS OF FORMER HURRICANE EMILY MOVES INTO ARIZONA AND SOUTHERN CALIFORNIA. LOWER TEMPERATURES AND HIGHER HUMIDITY ARE ALSO ANTICIPATED OVER THE WEEKEND. && .DISCUSSION... STORM ACTIVITY IN OUR FORECAST AREA SO FAR THIS AFTERNOON HAS BEEN IN JOSHUA TREE NATIONAL PARK. FOR ARIZONA...THE NORTHERN HALF OF THE STATE HAS HAD MOST OF THE ACTIVITY SO FAR. IN SHORT...THE LOCATIONS WITH THE HIGHER TERRAIN AND BEST SURFACE HEATING HAVE BEEN MOST ACTIVE. DESPITE THE SOUTHEASTERLY FLOW...SURFCACE DEW POINTS ARE QUITE UNIMPRESSIVE...EVEN IN SOUTHWEST NEW MEXICO. WOULD BE UNWISE TO PARE BACK POPS FOR TONIGHT JUST YET. BASIC FORECAST TRENDS WERE MAINTAINED WITH SOME TWEAKS AND MASSAGING DONE THROUGHOUT. IF WE CAN MOISTEN UP THE LOWER LEVELS BUT HAVE DECENT SURFACE HEATING...SATURDAY COULD BE QUITE ACTIVE WITH POTENTIAL FOR SEVERE AND FLASH FLOODING. HOWEVER...GFS FORECAST SOUNDINGS INDICATE THAT THE INSTABILITY WILL NOT BE THAT GREAT...ESPECIALLY IN WESTERN ARIZONA AND SOUTHEAST CALIFORNIA. HOWEVER THAT AREA IS PROGGED TO HAVE VERY HIGH PRECIPITABLE WATER WHICH WOULD BRING THE THREAT OF FLASH FLOODING TO AREAS WELL AWAY FROM HIGHER TERRAIN. ON SUNDAY...THE FORECAST SOUNDINGS SHOW WARMING IN THE LOW TO MID LEVELS WHICH COULD HELP INSTABILITY. THIS IS REASONABLE IN THE WAKE OF THE PASSING WAVE. JUST WHAT THE MOISTURE PROFILES WILL ACTUALLY LOOK LIKE REMAIN TO BE SEEN. THEREAFTER...THE TREND IS A TRANSITION TO A MORE GENERIC MONSOON FORECAST WITH POPS SLIGHTLY DECREASING WITH TIME. && .AVIATION... TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KPHX...KIWA...KYUM...KBLH...AND KIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. 17 NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 603 AM MST FRI JUL 22 2005 AZZ021>023-026>028-230203- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 603 AM MST FRI JUL 22 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STRONG GUSTY WINDS AND LOW VISIBILITIES IN BLOWING DUST CAN BE ASSOCIATED WITH THESE STORMS. LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF GUSTY WINDS AND BLOWING DUST...AND LOCALLY HEAVY RAIN POSSIBLE SATURDAY AND SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH THURSDAY. AZZ020-025-CAZ030>033-230203- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 603 AM MST (603 AM PDT) FRI JUL 22 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS WITH STRONG GUSTY WINDS AND AREAS OF LOW VISIBILITIES IN BLOWING DUST. THEN A CHANCE FOR THUNDERSTORMS WITH GUSTY WINDS...AREAS OF BLOWING DUST...AND LOCALLY HEAVY RAIN POSSIBLE...AFTER MIDNIGHT. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF GUSTY WINDS AND BLOWING DUST...AND LOCALLY HEAVY RAIN POSSIBLE SATURDAY AND SUNDAY. THEN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. NO HAZARDOUS WEATHER EXPECTED ON WEDNESDAY AND THURSDAY. AZZ024-230203- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 603 AM MST FRI JUL 22 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF GUSTY WINDS...AND LOCALLY HEAVY RAIN POSSIBLE SATURDAY AND SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH THURSDAY. DKS
The Phoenix radar (KIWA), 15 km away, was scanning. The volume nearest the first event began at 03:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467996.